MAUDE Adverse Event Report: IRIDEX CORPORATION IRIDEX IQ532 LASER CONSOLE

IRIDEX CORPORATION IRIDEX IQ532 LASER CONSOLE
Model Number 65500-D
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Blurred Vision (2137)
Date of Event 10/31/2025
Type of Reportable Event Serious Injury
Event or Problem Description
An adverse event was reported to iridex where five days after undergoing treatment for central serous retinopathy using the iridex laser console iq532 with the slit lamp adapter (sla) and the subthreshold micropulse laser photocoagulation technique, a patient experienced worsened visual acuity with a large area of coagulation and scotoma noted.It should be noted that the patient demonstrated improved visual acuity immediately after the procedure was performed, with no device malfunction nor treatment deviation immediately following the procedure.The physician further reported that the parameters used to treat the patient were within the range as described in the operator manual of the device (300 mw micropulse duty cycle, 300 ms duration, 145 intervals, and a total of 102 laser shots administered using a single-shot gris pattern).No blanching, coagulation, subconjunctival hemorrhage, or intraoperative bleeding was observed during either the test applications or the primary treatment.No pigmented lesions or areas of increased pigmentation were present in the surgical field.At the one-week postoperative visit, the patient's va had decreased to 20/50, and clinical examination revealed evidence of tissue coagulation despite none having been noted intraoperatively.Over the subsequent weeks, the patient's vision deteriorated rapidly, and by (b)(6) 2025, va had declined to counting fingers at 3 feet.A large area of retinal coagulation and an associated enlarged scotoma were documented during follow-up.Post-incident central macular thickness increased to 289 m.The investigation supports that the event reflects a patient-specific response rather than device malfunction or use error.In a review of risk documentation, it was verified that loss of visual acuity and scotoma are known risks, and no new risk or hazard are associated with this event (i.E., the adverse event was an anticipated event).Based on the available information, the event appears to represent a patient-specific physiological response and is consistent with known risks associated with laser photocoagulation.Csr is a structural abnormality of the retina and is within the indicated use, which includes photocoagulation of structural abnormalities of the retina.Loss of visual acuity is a known risk of traditional laser photocoagulation for central serous retinopathy (csr).The procedure works by creating a deliberate, small burn on the retina, which can lead to permanent blind spots (scotoma), decreased contrast sensitivity, or, if performed too close to the fovea, reduced central vision.However, the use of subthreshold micropulse laser parameters is intended to reduce the risk of scotoma compared to the use of continuous wave laser delivery.

Brand Name
IRIDEX IQ532 LASER CONSOLE
Common Device Name
IQ532 LASER CONSOLE
Manufacturer (Section D)
IRIDEX CORPORATION
1212 terra bella avenue
mountain view CA 94043 1824
Manufacturer (Section G)
IRIDEX CORPORATION
1212 terra bella avenue
mountain view CA 94043 1824
Manufacturer Contact
bill hyatt
1212 terra bella avenue
mountain view, CA 94043-1824
6506058727
MDR Report Key24185371
Report Number2939653-2026-00001
Device Sequence Number15968887
Product Code GEX
UDI-Device Identifier00813125016258
UDI-Public00813125016258
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K071687
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/26/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number65500-D
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/13/2026
Initial Report FDA Received Date01/26/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/01/2014
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age28 YR
Patient SexFemale